MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BIOPSY FORCEPS
Model Number FB-220U
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Codes Excessive Tear Production (2235); No Known Impact Or Consequence To Patient (2692)
Date of Event 12/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the service center for evaluation.Therefore, the exact cause of the reported event cannot be determined.Upon receipt of the device, an evaluation will be performed and a supplemental report will be submitted.
 
Event or Problem Description
The service center received a report of four disposable biopsy forceps, model fb-220u, all from the same lot number 97v, that were reported to have dull teeth on the jaws and that did not cut.This is for the fourth set of disposable forceps that did not cut as reported but tore tissue during the procedure.It was reported the forceps were inspected prior to the procedure and no anomalies were observed.A physician was performing a colonoscopy when it was reported the fourth set of forceps used, tore tissue.It was reported the forceps was acting abnormally prior to tearing the tissue but the actual description (i.E.Abnormal behavior) was not provided.It was also indicated it is not known which specific set of forceps tore tissue or if all caused tears during the procedure.The provided information indicated the patient did not incur any blood loss, and the device was used to complete the intended procedure.The patient was discharged as normal with no reported injury.The following devices were used concomitantly during the procedure: olympus cv, clv 190 and pcf190.This is report 4 of 4.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the device evaluation and correction to the lot number and manufacture date.The user facility returned four sealed unopened boxes, 80 pieces, of fb-220u disposable biopsy forceps, lot number 97v 05, for evaluation of ¿dull teeth which required extra exertion to remove specimen.In addition four forceps were required to complete the procedure.¿ the user¿s complaint was not confirmed.Four disposable biopsy forceps were inspected and tested from the returned lot.A visual inspection on the received condition of the four forceps was unable to verify any of the issues, in regards, to opening and closing of the cups at the distal end.The slider handle was manipulated for each device, to verify the cups at the distal end opened, closed, and was properly aligned.All four forceps were observed to function as intended and confirmed that there was no damage at the distal end.Testing was continued, where the forceps were tested on a sheet of natural rubber latex, and it was noted that each device jaws grasped the sheet as intended, and did not tear through the sheet even when excessive force was applied using the handle.This test was performed with the forceps in the coiled and uncoiled positions.It was observed that a small indent was left upon the latex sheet, however, there were no observations of tearing.Additionally, the insertion portion of each device had no dents or kinks, and the handle portion had no cracks or other abnormalities noted.It was observed that the slider movement was smooth with no restrictions, and the manipulation wire and needle at the distal end of each forceps was neither detached or bent.Concurrently, a device history record (dhr) review was conducted by the original equipment manufacturer (oem) of the relevant production lot and found no problem related to the reported failure.Due to the actual device not being returned, olympus osta was unable to further investigate and determine the root cause of the complaint.

Brand Name
DISPOSABLE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9616052
Report Number8010047-2020-00980
Device Sequence Number19513347
Product Code FCL
UDI-Device Identifier04953170354120
UDI-Public04953170354120
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
CLASS1-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberFB-220U
Device Lot Number97V 05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/17/2020
Supplement Date Received by Manufacturer02/05/2020
Initial Report FDA Received Date01/22/2020
Supplement Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CVCLV 190PCF 190